Hail, Bullock
- When
- April 30, 2:50 PM CST
- Where
- Bullock County, 5 mi SW of Union Spgs
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.100, -85.783
Quarter size hail fell in the Almeria community, southwest of Union Springs.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 30, 2:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT TUE APR 30 2002 UPPER FLOW REMAINS NEARLY ZONAL THROUGH THE PERIOD...WITH FLAT RIDGE ANCHORED FROM NORTHERN MEXICO INTO THE WESTERN ATLANTIC. SERIES OF SHORT WAVE TROUGHS RIDE ACROSS THE TOP OF FLAT RIDGE. SURFACE FRONT LOCATED JUST SOUTH OF MGM TO JUST SOUTH OF GTR THIS AFTERNOON. SEVERAL SEVERE STORMS HAVE MOVED WNW TO ESE ACROSS THE CWFA ON THE NORTH SIDE OF THE BOUNDARY. MAINLY HAIL REPORTS TODAY WITH SOME AS LARGE AS GOLFBALLS. SEVERE WATCH MOST AREAS UNTIL 8 PM...BUT WILL MENTION POSSIBLE SEVERE ALL AREAS... WITH MAINLY EVENING MENTIONED SOUTH. NOT MUCH TIME FOR MODEL DISCUSSION THIS AFTERNOON...BUT FRONT WILL MOVE NORTHWARD OVERNIGHT WITH A FEW SHORT WAVES RIDING CLOSE. ANOTHER SHORT WAVE TOMORROW DEVELOPS A SURFACE WAVE ALONG THE FRONT...BUT MOST ACTIVE WEATHER SHOULD BE NORTH OF CWA. BIG QUESTION WILL BE EXACTLY WHERE THE FRONT ENDS UP. WED WILL KEEP CHC POPS N AL AND VERY LOW S AL AS ATMOSPHERE SHOULD BE CAPPED. FRONT RETURNS AGAIN LATE THURSDAY WITH SHWRS/TSTMS AGAIN POSSIBLE. FRONT STALLS OUT AGAIN ACROSS FAR SOUTH AL FRI AND AS HIGH PUSHES EASTWARD SAT/SUN...AREA WILL AGAIN SEE INCREASE IN MOISTURE AND CHC POPS. GUIDANCE NUMBERS IN SOMEWHAT OF AGREEMENT AND WILL STAY CLOSE. 75 HSV ET 067/084 067/082 055 75823554 BHM BE 067/085 068/085 058 75811444 MGM BB 067/089 068/091 065 754-0224 .BHM...NONE.
ALZ001>050-301917- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CDT TUE APR 30 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...MODERATE RISK NORTH AND SLIGHT RISK SOUTH... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF A LINE FROM ABOUT REFORM...TO COLUMBIANA...TO ROANOKE. THIS INCLUDES THE NORTHERN THIRD OF ALABAMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT TO THE SOUTH...WHICH INCLUDES MOST OF CENTRAL AND SOUTH ALABAMA. A WARM FRONT EXTENDS FROM JUST SOUTH OF TUSCALOOSA TO MONTGOMERY TO EUFAULA. SUPERCELLS WILL FORM NORTH OF THE WARM FRONT...AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL THIS AFTERNOON AND TONIGHT. SUPERCELLS NEAR THE WARM FRONT MAY BECOME TORNADIC AT TIMES. THE AIR MASS SOUTH OF THE WARM FRONT IS EXTREMELY UNSTABLE...AND ANY THUNDERSTORMS THAT FORM THERE WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE AT TIMES. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail fell in the Almeria community, southwest of Union Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293141.